Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
213 Posts
Discussion Starter · #1 ·
I'm taking Zoloft 100 mg for anxiety/depression. Hoping I'm not jinxing myself, I will have to say it's been doing a good job at controlling both my problems.Here's the one thing: I also take Klonopin on the side in small doses for the anxiety. I don't know whether it's Klonopin or Zoloft, but my brain is quickly going the way of dementia.I have trouble remembering things all of the time; I used to be able to do simple algebra and now seem to find that too hard; I can't make a decision of any kind - I'm like a see-saw, and finally, I can't focus my attention long enough to really enjoy a novel anymore. Books with loads of pictures or magazines I'm fine with, though.My psychiatrist said all of this can be attributed to drug side effects and depression. The question is, if I don't take the meds, I'm depressed and have the memory of a 90 year old, but if I do take the meds, it's the same situation but maybe a pinch better.I don't have any other side effects and no headaches. The only problem I have outside of this are sinus problems.Am I getting Alzheimer's here? I'm only 28!!
 

·
Registered
Joined
·
283 Posts
OH MY GOD, OH MY GOD, O-H M-Y G-O-D!(Sorry, I don't mean to take the Lord's name in vein here....)I am currently on Zoloft. It is my fifth time. I have been on and off Zoloft for almost 13 years now. Nothing else seemed to work and I always went back. Unfortunately, I seem to feel more stupid and demented and absentminded than ever! I think that it is slowly dissolving my brain tissue. Right now I'm at a point where I have trouble reading, trouble speaking (saying the wrong things, reversing words constantly), and forgetting things. You know when you go into a room and forgot what you came in there for? Well, that happens to me constantly. Sometimes it's terrifying. I just know if I complain to the doctors they'll say that I'm just under a lot of stress and probably have too much on my mind. I think it was last year someone on the board told me about long term affects of antidepressants on your brain. Frankly it's scaring me a lot lately. It's just another rotten part of having anxiety and depression, what's worse, the disease itself or the medication side affects, weight gain, etc.?People don't realize how lucky they are to have a healthy, normal brain!I didn't go to college and was never a smart person but I have read papers I did in high school and can't believe I use to know that stuff. Now the simplest things confuse me.
 

·
Registered
Joined
·
213 Posts
Discussion Starter · #3 ·
Karen, you're not alone. Believe me, I have the same exact problems you are having and feel the same way you do about how lucky people are to have normal brains.I don't know what to do about Zoloft. I feel better as far as panic/depression go, but I think not only is it affecting my brain, but my bowels as well. My bowel habits have changed and while I'm not having D, I have a lot of urgency and (sorry to be gross here) and the stools are softer than normal.Zoloft for me is basically the end of the line. I've tried many other SSRIs and SNRIs and all of them have failed. If I go off Zoloft, I can't think of what they might give me next.Hang in there - you and I can go to a nursing home together! (Just kidding)
 

·
Registered
Joined
·
7 Posts
Thank god others have this, I have recently become abcent minded, my short term memory is shot, been taking Zoloft for 6 months for Panics, Maybe I should look at another drug before I turn into a drivling idiot
 

·
Registered
Joined
·
20 Posts
I've been on Zoloft for almost 10 years. I started having problems and attributed it to age (50) or the Zoloft. I stopped the Zoloft - WRONG! Everything got worse - I thought i was a crazy woman whose insides were coming out. Back on the Zoloft - and had "brain" problems. Finally after a few visits, I had some bad incidents - where i couldn't recognize letters or understand what a red light was for while driving - what a mess! After many brain scans, and EEG's, - I was having partial frontal lobe seizures. Caused by the Zoloft? They don't know - but I am on Neurontin and am controlling the seizures. Get fully checked out!!! It could be any number of other things. Good luck
 

·
Registered
Joined
·
4 Posts
Hello fellow suffers,I don`t believe it`s the Zoloft! I`m having the same problems as ya`ll described, and I never took Zoloft. I tried paxel a few weeks, but hated the racy manic feeling it gave me. So, I really haven`t taken any of the SSRIs. I have been using three .25 Zanax a day for about a year now, but it is not working anymore. I suspect it would take eight times that amount to get the same effect as before. My DR. won`t go for it though. I don`t want to be a drug addict, then again what does it matter if I`m walking around in a torturous dead state anyway. Before this stupid anxiety reeked havoc on my life, I was an avid reader, with a good memory. Now, I`m having extreme head ache pain on both sides of my frontal lobe. It hurts so bad I can feel my brain hurting when I rub the sides of my head. Just being awake causes it. I`m having trouble concentrating, and my memory is shot. Sometimes my speech is slurred, and erratic. I can`t hardly breath, and there is a searing pain in the right side of my chest. If that wasn`t enough, I also have IBS-D! I wonder if the head ache pain can turn into partial frontal lobe seizures? It may have already, since I seem to be getting more screwed up every day.I`m sorry all of you are going through this. I hope each and every one of you finds a treatment that fully restores your lives
Stranger, every day.
 

·
Registered
Joined
·
283 Posts
I don't know about any of you but since the words anxiety and depression have come into my life, no doctor has ever taken me seriously. Everything gets pushed into that category, kind of like "You're not sick lady, you're just crazy....". My old doctor swears there are no side affects to these medications, they're all imagined. I have a hard time reading now, even kiddy books to my kids. I can't concentrate. Some day I'm afraid I'll forget my way home. I think choosing Zoloft was the lesser of two evils, I'm not always so sure though...
 

·
Registered
Joined
·
4 Posts
I know what you mean Karen! My Doctor re-checks my blood pressure, because his nurse got a real high reading. Then say`s....ok that`s a little bit better(lower). We really need to keep a close watch on that. Then chunks me the newest SSRI drug on the market and say`s come back in two weeks. Last time I waited two hours to see him, and he spent a total of five minutes with me. He totally refused to up the Zanax. Which is the only thing that seems to help me. I wanted to tell him so bad .....Screw the blood pressure it would be a freaken blessing if my heart blew up. That would be a lot better than my brain turning on me and locking up my whole body....... Goodness!!! We arent crazy they are!Sorry for the language......just getting frustrated.By the way crazy people normally don`t realize their in this much pain.I hope you get to feeling better
!Stranger
 
1 - 9 of 9 Posts
Top